MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. ASPIRA®; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM

MERIT MEDICAL SYSTEMS, INC. ASPIRA®; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM
Catalog Number 4992207/A
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Merit medical received a patient experience report involving the aspira catheter.The patient reported that fluid drained slowly or not at all from a catheter located in the abdomen.No injury, serious injury, or medical intervention was reported.The event was initially submitted as a malfunction report.Upon further review and rerunning the fda reportability decision tree, merit medical determined that the reported issue would not cause or contribute to death or serious injury if the event were to recur.If slow or no drainage were to recur, the situation could be mitigated by repositioning, ensuring the drainage line and catheter are securely connected and not kinked, using a new drainage kit when appropriate, or contacting the healthcare provider for further instruction.Based on this reassessment, the event does not meet the reporting criteria under 21 cfr 803 because there was no death, serious injury, or reportable malfunction.Merit medical requests that this supplemental report supersede the initial submission and that the original mdr be considered non-reportable.
 
Event or Problem Description
No injury was reported.Supplemental report submitted to correct the initial report after reassessment determined the event is not reportable under 21 cfr part 803.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.A review of the device history and complaint database could not be performed since the lot number was not provided.Nonconformances of this nature are monitored by the operation team.
 
Event or Problem Description
Patient experience report involving the aspira® product family included a report involving a male patient aged 18 years or older experienced slow to no drainage in the catheter.The catheter was located in the abdomen for drainage.

Brand Name
ASPIRA®
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX  22630
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX   22630
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key25036455
Report Number3011642792-2026-00063
Device Sequence Number21092240
Product Code PNG
UDI-Device Identifier00884450394878
UDI-Public00884450394878
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number4992207/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer05/14/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale